Alert archive / Arkansas / Tornado Warnings in 2025
Tornado Warning 89, NWS Jackson, MS
NWS Jackson, MS issued this tornado warning at May 20, 2025, 4:10 PM CDT for Ashley County, Chicot County, Arkansas. It was in force for 19 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 20, 2025, 4:10 PM CDT (21:10 UTC)
- Expired
- May 20, 2025, 4:29 PM CDT
- In force
- 19 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Ashley County, AR, Chicot County, AR
The radar
The Little Rock radar (KLZK), 186 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 20, 4:17 PM CDT | TSTM WND DMG | 5 Nnw Snyder, AR | Power line down. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 20, 1:09 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.2 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1034 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 577 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 225 m²/s²
- 0-3 km storm-relative helicity
- 296 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 9.7
The text
As transmitted.
047
WFUS54 KJAN 202110
TORJAN
ARC003-017-202215-
/O.NEW.KJAN.TO.W.0089.250520T2110Z-250520T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Jackson MS
410 PM CDT Tue May 20 2025
The National Weather Service in Jackson has issued a
* Tornado Warning for...
West central Chicot County in southeastern Arkansas...
Northeastern Ashley County in southeastern Arkansas...
* Until 515 PM CDT.
* At 410 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Hamburg, moving east at 30 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Snyder around 415 PM CDT.
Portland around 425 PM CDT.
Montrose around 430 PM CDT.
Lake Village around 450 PM CDT.
Mcmillan Corner around 500 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3318 9187 3336 9187 3339 9127 3314 9127
TIME...MOT...LOC 2110Z 270DEG 28KT 3328 9179
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
191 follow-up statement
136 WWUS54 KJAN 202129 SVSJAN Severe Weather Statement National Weather Service Jackson MS 429 PM CDT Tue May 20 2025 ARC003-017-202139- /O.CAN.KJAN.TO.W.0089.000000T0000Z-250520T2215Z/ Chicot AR-Ashley AR- 429 PM CDT Tue May 20 2025 ...THE TORNADO WARNING FOR WEST CENTRAL CHICOT AND NORTHEASTERN ASHLEY COUNTIES IS CANCELLED... The storm which prompted the warning has weakened below severe limits, and no longer appears capable of producing a tornado. Therefore, the warning has been cancelled. However, small hail and gusty winds are still possible with this thunderstorm. A Tornado Watch remains in effect until 800 PM CDT for southeastern Arkansas. && LAT...LON 3318 9187 3336 9187 3339 9127 3314 9127 TIME...MOT...LOC 2127Z 270DEG 28KT 3328 9161 $$ 19
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at May 20, 3:23 PM CDT, 47 minutes earlier.
Area forecast discussion, May 20, 3:23 PM CDT, 47 minutes before
Area Forecast Discussion National Weather Service Jackson MS 323 PM CDT Tue May 20 2025 ...New DISCUSSION... .DISCUSSION... Issued at 315 PM CDT Tue May 20 2025 Through tonight: The scenario continues to unfold as expected with a capped warm sector that is heating up strongly well ahead of an approaching cold front. Storms including some supercells have developed from northern LA to eastern AR/nrn MS, and they are just outside of our forecast area. Given that the mixing layer depth has just about peaked now, it may take some time for a tornado threat to ramp up, so damaging wind gusts and large hail should be the primary threats. By early to mid this evening, as the storms become more organized, we will see the severe threats peak over north central to northeast MS, including for tornadoes with effective low level shear expected to maximize in that area and time frame. The lift associated with the front will be less as you go south, which makes storm coverage and the overall storm threat more conditional, especially south of the I-20 corridor late tonight. There has been little change to timing and hazards. /EC/ Wednesday through Monday: Cyclonic northwest flow aloft around a large northeast CONUS trough will bring drier and slightly cooler conditions to the forecast area making for more comfortable conditions through late week. As is often the case this time of year, less humidity is a very temporary condition, and the heat and humidity will begin to build back in this weekend along with rain chances. It looks like stormy conditions will peak late Sunday and perhaps intol Monday ahead of a seasonably strong cold front pushing south into the area. /EC/ && .AVIATION... (18Z TAFS) Issued at 1239 PM CDT Tue May 20 2025 VFR conditions will prevail through the period with a gusty southerly wind, as sustained winds will be up to 20mph and gusts of up to 30mph. Expect periods of TSRA and VCTS this afternoon and well into the evening as a line of storms pushes through the area with periods of gusts of up to 60mph along the line. Early tomorrow morning sites PIB and HBG will have possible low stratus/fog dropping categories to IFR,conditions will begin to deteriorate by 8Z and improve by 14Z. /KP/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 64 86 63 88 / 50 0 0 0 Meridian 65 86 61 90 / 60 0 0 0 Vicksburg 62 86 63 89 / 30 0 0 0 Hattiesburg 72 91 65 93 / 20 0 0 0 Natchez 64 87 64 90 / 30 0 0 0 Greenville 61 85 63 86 / 20 0 0 0 Greenwood 61 85 62 86 / 30 0 0 0 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && EC/SAS20/KP
In the hours before
Local storm report, May 20, 12:10 PM CDT, 4 hours before
Preliminary Local Storm Report
National Weather Service Jackson MS
1210 PM CDT Tue May 20 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0214 AM Tstm Wnd Dmg 7 ENE Minter City 33.78N 90.18W
05/17/2025 Leflore MS Local Official
Trees down N of Philipp.
&&
CELocal storm report, May 20, 1:29 PM CDT, 2 hours 41 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
129 PM CDT Tue May 20 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0433 PM Hail 2 E Forest 32.79N 91.37W
05/17/2025 M1.00 Inch West Carroll LA Public
Penny size with a few up to quarters.
&&
CELocal storm report, May 20, 1:38 PM CDT, 2 hours 32 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
138 PM CDT Tue May 20 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0548 PM Tstm Wnd Dmg 1 N Transylvania 32.70N 91.18W
05/17/2025 East Carroll LA Public
Some trees damaged in the area with a few
down on power lines.
&&
CEThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 3:34 PM CDT | Severe Thunderstorm Warning | JAN | Ashley | 56 min |
| May 20, 4:16 PM CDT | Severe Thunderstorm Warning | JAN | Ashley | 74 min |
| May 20, 4:34 PM CDT | Severe Thunderstorm Warning | JAN | Chicot | 71 min |
| May 20, 5:03 PM CDT | Tornado Warning | JAN | Chicot | 57 min |
Nearby
Tornado Warnings in Arkansas, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.